Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 83, NWS Jacksonville, FL

June 11, 2001Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 11, 2001, 5:07 PM EDT for Putnam County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 5:07 PM EDT (21:07 UTC)
Expired
Jun 11, 2001, 5:45 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Putnam County, FL

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:24 PM EDTHail 0.75Palatka, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS52 KJAX 112107
SVRJAX
FLC107-112145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 545 PM EDT

* AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  SOUTHEAST OF PALATKA...MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EDT...
  EAST PALATKA...
  ORANGE MILLS...
  BOSTWICK...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.


$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:45 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 11, 1:45 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT MON JUN 11 2001

CURRENTLY...STRONG LOW (REMAINS OF ALLISON) STILL SHIFTING NE...NOW
JUST NW OF KMOB. WEAK WARM FRONT EXTENDS FROM LOW TO CENTRAL
GA...THEN TO THE CENTRAL SC COAST. 3 MAIN TSTM AREAS...ONE JUST S OF
WARM FRONT...ONE LINE NEAR KTLH...AND A SQUALL LINE EXTENDING SW
FROM KPNS INTO THE GULF. TSTMS NOW BEGINNING TO POP AROUND KGNV WITH
GREATER SFC HEATING.

MODELS...12Z MODELS IN BETTER AGREEMENT...BOTH WITH EACH OTHER AND
WITH THE POSITION AND STRENGTH OF LOW. AVN LOOKS TO BE ABOUT THE
BEST. HOWEVER...ALL MODELS GRADUALLY WEAKEN LOW AS IT SHIFT OFF TO
THE NE...REACHING A POINT W OF KATL BY THIS TIME TUE...THEN NEAR THE
SC/NC LINE BY 18Z WED.

PUBLIC...FOCI OF PRECIP WILL BE NEAR THE WARM FRONTAL BOUNDARY
(WHICH WILL SHIFT N) AND ALONG LINES ORIENTED WITH BEST DYNAMICS
FROM THE LOW. THIS MEANS BEST POPS WILL BE OVER THE N AND W
ZONES...WITH MORE TYPICAL SUMMERTIME ACTION THE FARTHER S AND E YOU
GO. WILL KEEP POPS GENERALLY ALONG SAME LINES OF PREVIOUS FCST (AND
NEAR MEX GUIDANCE). EVEN THO INDIVIDUAL CELLS WILL STILL MOVE NEAR 15
KTS...A FAIRLY PROLONGED PERIOD OF RAIN OVER THE NW ZONES WILL
NECESSITATE LOCALLY HEAVY RAINFALL IN THAT AREA. WITH CURRENT
WATCHES SHIFTING E...WILL HAVE TO MONITOR STORMS FOR ROTATION...ESP
EXTREME W AREAS.

EXTENDED...PATTERN WILL SHIFT BACK TO MORE TYPICAL SUMMER TSTM
REGIME BY WED AND THU. NOT MUCH CHANGE ANTICIPATED.

MARINE...MODELS LATCHING ONTO WIND INCREASE IN RESPONSE TO
TIGHTENING GRADIENT WITH LOW. WILL CONTINUE THE BREAK THAT WAS
INSTITUTED THIS AM WITH HIGHER WINDS (AND BETTER POPS) OVER THE N
LEG. WILL INTRODUCE SCEC IN N LEG EITHER LATE TUE OR TUE NIGHT.

PRELIM...
AMG 71/85/71/87 7745
SSI 73/85/72/88 4634
JAX 72/89/72/90 4534
GNV 70/90/71/90 3424 31

.JAX...
.FL...NONE.
.GA...NONE.

CARROLL

In the hours before

Special weather statement, Jun 11, 11:55 AM EDT, 5 hours 12 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT MON JUN 11 2001

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ACROSS SOUTHEAST GEORGIA
AND NORTHEAST FLORIDA.  THE MAIN HAZARD FROM THE THUNDERSTORMS IS
EXPECTED TO BE HEAVY DOWNPOURS THAT MAY PRODUCE TEMPORARY FLOODING OF
POOR DRAINAGE AND/OR LOW LYING AREAS...AS WELL AS FREQUENT CLOUD TO
GROUND LIGHTNING.  THE HEAVIEST AND MORE PERSISTENT SHOWER AND
THUNDERSTORM ACTIVITY WILL BE WEST AND NORTHWEST OF A LAKE CITY TO
WAYCROSS LINE. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY A
FEW STORMS. THE STORMS WILL GENERALLY MOVE TO THE EAST AND NORTHEAST
AROUND 20 MPH.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTER
ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:44 PM EDTSevere Thunderstorm WarningJAXClay, Duval46 min
Jun 11, 2:57 PM EDTTornado WarningJAXClay, Duval48 min
Jun 11, 3:38 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau52 min
Jun 11, 4:32 PM EDTSevere Thunderstorm WarningJAXFlagler28 min
Jun 11, 4:50 PM EDTTornado WarningJAXNassau40 min
Jun 11, 5:18 PM EDTSevere Thunderstorm WarningJAXSaint Johns42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.